Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 9, NWS Springfield, MO
NWS Springfield, MO issued this heat advisory at Aug 3, 2012, 3:08 PM CDT for 4 counties in Missouri. It took effect at Aug 4, 2012, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 3:08 PM CDT (20:08 UTC)
- In effect from
- Aug 4, 2012, 12:00 PM CDT
- Expired
- Aug 4, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Dent County, MO, Phelps County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS73 KSGF 032008 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT FRI AUG 3 2012 KSZ097-101-MOZ077-088-093-101-041000- /O.EXT.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/ CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE 308 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT SATURDAY... * SHORT TERM TRENDS...CLOUDS WILL KEEP AFTERNOON TEMPERATURES IN THE MIDDLE 90S TO NEAR 103. HOWEVER AREAS THAT RECEIVE SUNSHINE WILL QUICKLY RISE ABOVE 100 DEGREES. TEMPERATURES WILL SLOWLY COOL AFTER SUNSET. * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THROUGH SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 DEGREES TODAY...AND FROM 102 TO 108 DEGREES ON SATURDAY. LOWS TONIGHT WILL ONLY FALL TO NEAR 80 DEGREES. * IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MOZ071-082-083-098-041000- /O.NEW.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/ PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 308 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE MISSOURI OZARKS SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ON SATURDAY. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-041000- /O.EXT.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 308 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY... * SHORT TERM TRENDS...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL GENERALLY RANGE FROM THE UPPER 90S TO NEAR 102 DEGREES. LOCATIONS UNDER THE CLOUDS WILL REMAIN A LITTLE COOLER. TEMPERATURES WILL SLOWLY FALL AFTER SUNSET. * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS THROUGH SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO NEAR 102 DEGREES TODAY...AND FROM 100 TO 106 DEGREES ON SATURDAY. LOWS TONIGHT WILL FALL INTO THE MIDDLE 70S TO NEAR 80 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. $$ FOSTER
4 follow-up statements
233 WWUS73 KSGF 040011 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 PM CDT FRI AUG 3 2012 KSZ097-101-MOZ077-088-093-101-041215- /O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/ CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE 711 PM CDT FRI AUG 3 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY... * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THROUGH SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 102 TO 108 DEGREES ON SATURDAY. LOWS TONIGHT WILL ONLY FALL TO NEAR 80 DEGREES. * IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY... AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-041215- /O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 711 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY... * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS THROUGH SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 DEGREES ON SATURDAY. LOWS TONIGHT WILL FALL INTO THE MIDDLE 70S TO NEAR 80 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. $$ MOZ071-082-083-098-041215- /O.CON.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/ PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 711 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE MISSOURI OZARKS SATURDAY. * TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ON SATURDAY. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ WFO SGF
656 WWUS73 KSGF 040857 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 AM CDT SAT AUG 4 2012 KSZ097-101-MOZ077-088-093-101-042100- /O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/ CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE 357 AM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON AND EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 102 TO 108 DEGREES. * IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY... AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-042100- /O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 357 AM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 104 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. $$ MOZ071-082-083-098-042100- /O.CON.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/ PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 357 AM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...EASTERN OZARKS THROUGH THIS AFTERNOON AND EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 103 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CRAMER
284 WWUS73 KSGF 041852 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 PM CDT SAT AUG 4 2012 KSZ097-101-MOZ077-088-093-101-050100- /O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/ CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE 152 PM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB ABOVE 102 TO 108 LATE THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 108 AS WELL. * TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON AND EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 102 TO 108 DEGREES. * IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY... AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-050100- /O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB TO AROUND 95 TO 104. HEAT INDEX VALUES WILL BE AROUND 100 TO 104. * TIMING AND AREAS AFFECTED...PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 104 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. $$ MOZ071-082-083-098-050100- /O.CON.KSGF.HT.Y.0009.000000T0000Z-120805T0100Z/ PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 152 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB TO AROUND 95 TO 103. HEAT INDEX VALUES WILL BE AROUND 100 TO 103. * TIMING AND AREAS AFFECTED...EASTERN OZARKS THROUGH THIS AFTERNOON AND EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 103 DEGREES. * IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ GRIFFIN
534 WWUS73 KSGF 050102 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT SAT AUG 4 2012 KSZ097-101-MOZ077-088-093-101-050215- /O.EXP.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/ CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE 802 PM CDT SAT AUG 4 2012 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A COLD FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY NEXT WEEK. $$ KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-050215- /O.EXP.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/ BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY- CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER- WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP... VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 802 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A COLD FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY NEXT WEEK. $$ MOZ071-082-083-098-050215- /O.EXP.KSGF.HT.Y.0009.000000T0000Z-120805T0100Z/ PHELPS-TEXAS-DENT-SHANNON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... WINONA...EMINENCE 802 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A COLD FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY NEXT WEEK. $$ WFO SGF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Aug 3, 12:46 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 3, 12:46 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT FRI AUG 3 2012
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 454 AM CDT FRI AUG 3 2012/
HAVE DECIDED TO INCLUDE A MENTION FOR SEVERE STORMS FOR THIS
AFTERNOON AND EVENING.
POINT FORECAST SOUNDINGS FROM THE NAM BUFR SUGGEST A CLASSIC
ENVIRONMENT FOR MICROBURSTS. A WELL MIXED LOWER TROPOSPHERE OFFERS
AN INVERTED V LIKE STRUCTURE...AS TEMPERATURES WARM INTO THE
100S.
MEANWHILE...PRECIPITABLE WATER VALUES ARE HITTING A SWEET SPOT AT
AROUND 1.80 INCHES. 2500 TO 3000 J/KG OF MIXED LAYER
CAPE...COMBINED WITH MOIST MID LEVEL AIR WILL ALSO CONTRIBUTE
TOWARD THIS SEVERE RISK.
CRAMER
&&
.DISCUSSION...
/ISSUED 257 AM CDT FRI AUG 3 2012/
SCATTERED SHOWERS AND THUNDERSTORMS IMPACTED AREAS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. THE STRONGEST
STORMS OCCURRED NEAR ROARING RIVER STATE PARK...WHERE A MICROBURST
IS BELIEVED TO HAVE CAUSED DAMAGE WITHIN THE PARK. A SUPERCELL
STORM TRACKED ACROSS TABLE ROCK LAKE...GENERATING HAIL AND SOME
DECENT WIND GUSTS.
A LOW LEVEL ZONE OF CONVERGENCE STRETCHED FROM CENTRAL KANSAS INTO
FAR WESTERN MISSOURI. THIS FEATURE CONTINUED TO GENERATE SHOWERS
AND THUNDERSTORMS...WHICH COULD LINGER OVER WESTERN MISSOURI INTO
THE DAYTIME HOURS. THIS CONVERGENCE ZONE COULD ALSO BE A FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. THEREFORE HAVE INCREASE POPS A LITTLE OVER THE
AREA FROM PREVIOUS FORECASTS.
HEADING INTO SATURDAY...THE SUMMERTIME RIDGE BREAKS DOWN EVEN
MORE...ALLOWING A FRONTAL SYSTEM TO PASS THROUGH SOUTHERN MISSOURI.
THIS FEATURE WILL ALSO TRIGGER SHOWERS AND THUNDERSTORMS SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD PRECIPITATION IS NOT
EXPECTED...WHILE STORMS ARE EXPECTED TO BE SCATTERED IN NATURE
SATURDAY THROUGH SATURDAY NIGHT.
SLIGHTLY COOLER AND LESS HUMID WEATHER IS EXPECTED IN RESPONSE TO
THE FRONTAL PASSAGE. WE ALSO EXPECT DRY WEATHER BY SUNDAY AS
WELL...WHICH WILL PERSIST THROUGH EARLY NEXT WEEK.
THE ECMWF CONTINUES TO TREND A FURTHER WEST POSITIONING OF THE
SUMMERTIME HIGH THROUGH THE MIDDLE AND END OF NEXT WEEK. THIS WOULD
PUT SOUTHERN MISSOURI BACK INTO WEAK NORTHWEST FLOW...WHICH COULD
BRING RAIN CHANCES BACK INTO THE PICTURE.
&&
.AVIATION...
FOR THE 18Z TAFS FOR KSGF/KJLN/KBBG...WEAK WAVE/MCV MOVING INTO
EASTERN KANSAS IS SUSTAINING SOME CONVECTION OVER SOUTHEASTERN
KANSAS. WHERE THERE ARE BREAKS IN THE CLOUDS...TEMPERATURES ARE
WARMING RATHER QUICKLY. WITH A WEAK SURFACE FRONT EXTENDING FROM
SALEM TO JOPLIN...COULD SEE SOME REDEVELOPMENT IN THIS AREA LATER
THIS AFTERNOON. CONDITIONS WILL REMAIN VFR...BUT COULD SEE SOME
WIDELY SCATTERED CONVECTION IN THE AREA THROUGH SUNSET.
ATTENTION THEN TURNS TO THE OVERNIGHT HOURS. UPPER TROUGH OVER THE
ROCKIES IS PROGGED TO MOVE INTO THE NORTHERN PLAINS DURING THE
PERIOD. THIS WILL ALLOW A SURFACE FRONT TO APPROACH THE REGION.
WITH THE LOW LEVEL JET INCREASING DURING THE OVERNIGHT
HOURS...AGAIN A POSSIBILITY OF SOME OVERNIGHT CONVECTION.
CONFIDENCE IS NOT HIGH AT THIS TIME...BUT ENOUGH TO AT LEAST
MENTION A PROB30.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>070-
078>081-089>092-094>097-102>106.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
088-093-101.
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
101.
&&Hazardous weather outlook, Aug 3, 12:54 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT FRI AUG 3 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1254 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. EXTREME EXCESSIVE HEAT RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS THE OUTLOOK AREA WHERE THERE IS AMPLE SUNSHINE. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP FROM MID AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH. AN ELEVATED FIRE WEATHER RISK WILL CONTINUE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES AND HEAT INDEX VALUES SATURDAY AFTERNOON WILL AGAIN RANGE FROM 100 TO 107 DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY AS A FRONT APPROACHES THE AREA. AN ELEVATED FIRE WEATHER RISK WILL CONTINUE INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:47 PM CDT | Special Weather Statement | SGF | Ozark | 28 min |
| Aug 2, 10:16 PM CDT | Special Weather Statement | SGF | McDonald | 29 min |
| Aug 2, 10:25 PM CDT | Special Weather Statement | SGF | Barry | 35 min |
| Aug 2, 10:42 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 48 min |
| Aug 3, 12:01 AM CDT | Special Weather Statement | SGF | Barry | 29 min |
| Aug 3, 12:27 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 11 min |
| Aug 3, 12:50 AM CDT | Special Weather Statement | SGF | Shannon | 25 min |
| Aug 3, 1:16 AM CDT | Special Weather Statement | SGF | Shannon | 44 min |
Nearby
Heat Advisories in Missouri, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.